Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Vasograin advisable during pregnancy?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 5633 Questions

default
Posted on Thu, 19 Apr 2018 in Pregnancy
Question: Hi
I am 9weeks pregnant and i have migraine i have taken 7 tablets of vasograin till now not together but different times. Now m tensed that i have done wrong what will happen now?? Will ot effect my baby? Also cn u suggest further if i have migraine pain what should i do? What medicine i should take?
doctor
Answered by Dr. Rakhi Tayal 44 minutes later
Brief Answer:
Stop medicine and consult doctor.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
No, this drug is not safe to take if you are pregnant,it can cause fetal abnormalities .So consult your gynecologist and go for USG for featus well being.
Management of migraine during pregnancy is a challenging task and hence benefits of various drugs have to be weighed against side effects. Generally, two different types of drugs are required: prophylactic (preventer) and painkiller during attack. Vasograin, a combination of several agents including ergotamine, must not be taken during pregnancy. Tryptomer (amitriptyline) is sometimes helpful in preventing migraine attacks but is of no use in relieving pain during acute attack. It has to be taken for prolonged periods. There is no data on its use during pregnancy. However, it is known that babies born to mothers who were taking amitrityline have suffered from withdrawal symptoms. Therefore, it is best avoided during pregnancy. Sibelium contains flunarizine, which is also helpful in preventing attacks, but has no role in the treatment of acute attack. It has to be taken over prolonged periods. Animal studies have shown that it does not have any adverse effect during pregnancy when normal human doses are given. Studies in lactating female dogs have shown that flunarizine is excreted in milk. Breast-feeding should therefore be discouraged in women taking flunarizine. Rizact (rizatriptan) is meant to relieve pain during an attack and therefore has to be taken for short duration. It is not known to cause any significant adverse effect in the foetus. However it is excreted in the breast milk. Therefore, if possible, it should be avoided during lactation. In your wife's case one prophylatic drug, flunarizine (sold as Sibelium etc.) should be sufficient. However, it should be discontinued soon after labour when the baby starts taking breast milk. For acute attacks the patient can use rizatriptan (Rizact) 5mg to be swallowed whole with liquid and repeat the dose after two hours if necessary. There should be no concern on other medicines taken in the past for very short durations such as Voveran, Stemetil, Pantocid etc.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Amitriptyline

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

I have experienced rapid heartbeat, and adrenaline rush, lightheadedness, dizziness during daily routines (for example today during giving the dog a bath). I have been treated with migraines and my doctor is wheening me off amitriptyline. but I have experienced this before the wheening started.

doctor1 MD

I am 73 year old female. Two months ago I woke up with numb then tingling fingertips on both hands. The symptoms progressed to my fingers and then my hands. Occasionally I notice my hands tingling during the day. Another symptom that plagues me is the constant need to clear my throat and remove phlegm from mouth. Every morning I have a collection of phlegm that I need to expell. Intermittantly my heart beats strongly. Are these symptoms connected? I take synthroid, omeprasol and amitriptyline daily. Otherwise I am in very good health. My blood pressure is 110/70.

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...